I just started Lyrica for pc seizure, migraine, and spinal nerve pain. I have been prescribed 75 mg twice a day. I have recently lost 15 lbs on the low carb diet and after reading comments from others, I’m afraid of gaining the weight back.
Hi Anjelic. Weight gain or weight loss are a common side effect of taking Lyrica and similar medications. I was on Lyrica for 7-8 years and Cymbalta for 8-9 years. I’ve slowly tapered off Lyrica and took my last pill in June last year (2017). I’m slowly tapering off Cymbalta now. In the first 8 years I gained over 80 pounds. I went from a size 5 to a size 13. I was over 200 pounds and I’m only 5 feet tall. I was so miserable. I was always small; even after having my 5 children. I didn’t connect the weight gain with Lyrica and Cymbalta until I started researching about the medications and their side effects. I started reading about others having the same problem. I had many of the other side effects and some that are not even on the list. I have started to lose a bit of weight; but I’ve read that many don’t lose it until they are completely off the drug. I’m almost done taking Lyrica and I can’t wait to get ‘me’ back. It’s a long and very hard process; but I will get there. I’m in a couple of groups on Facebook and one is ‘Lyrica Survivors’. If you want to hear other people’s stories and need help it’s a great group of people. They have helped me very much. Between this group (Drugs.com) and the other group that I mentioned you should be able to find out all that you need. Please do all the research you can. I sure wish someone would have told me to. Take care and I wish you the best. Cindy
- Lyrica Information for Consumers
- Lyrica Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lyrica (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Apr 2019 • 38 answers
Updated 7 Feb 2018 • 4 answers
Updated 13 Feb 2014 • 3 answers
Updated 22 Oct 2018 • 7 answers
Updated 26 Dec 2017 • 1 answer